Serrapeptase Side Effects


 
 

Serrapeptase Side Effects

 

Current medical research has reported virtually no signs of side effects from using Serrapeptase. In few and rare cases Serrapeptase may cause allergic skin reactions. The Serrapeptase Research Organization has mentioned only a few reported side effects, associated with enzymatic detoxification. If too much of the enzymes are taken too quickly, Serrapeptase can cause the body to detoxify. For this reason, we suggest limiting your dosage to no more than 500,000 SPU’s for the first week, and drinking plenty of water, allowing the body to release any accumulations of toxins.

 

As with any enzyme or dietary supplement there is always a chance of experiencing an upset stomach or nausea and gastrointestinal symptoms. Since certain enzymes like Serrapeptase are proteolytic (protein digesting), it is not recommended that they be taken with food, as they can digest the food and become weakened before they reach the bloodstream. Therefore, if you experience any stomach discomfort try adding the enzymes to applesauce or another low protein medium to coat the stomach.

 

Consult your Doctor

 

Serrapeptase side effects and potential risks are few. No serious or adverse side effects have been reported from taking Serrapeptase; however, there are a few potential cautions. A very small number of isolated cases of gastrointestinal irritation mostly in patients with gastrointestinal ulcers have been reported with use. A smaller population described in medical literature, developed pneumonia. Although rare, it was theorized that removing scar tissue from the lungs (as Serrapeptase does) can increase the chance of infection due to airborne pathogens (52), this is mostly in elderly individuals with compromised lung function. For this reason serrapeptase is not recommended for those people with advanced lung cancers or those that smoke. Discontinue smoking if beginning serrapeptase, and consult your doctor if you are taking blood thinners as Serrapeptase can also enhance or amplify their effectiveness. As Serrapeptase is a natural blood thinner, combining it with prescription blood thinners could cause internal bleeding. In addition, always consult a physician before replacing prescriptions with natural supplements.